Alabama, 2008Tornadoes and Hail in Alabama, May 10 to 11, 2008
May 10 to 11, 2008 · NWS BMX · 24 events in 12 counties and zones
A strengthening low pressure system, and associated cold front, caused numerous severe thunderstorms and several tornadoes across Central Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strengthening low pressure system, and associated cold front, caused numerous severe thunderstorms and several tornadoes across Central Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 5:35 AM CST, 5 hours 25 minutes earlier.
Area forecast discussion, May 10, 5:35 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
635 AM CDT SAT MAY 10 2008
.UPDATE...FOR AVIATION DISCUSSION.
&&
.SHORT TERM...TODAY...TONIGHT AND SUNDAY.
ACTIVE AND COMPLEX WEATHER PATTERN EXPECTED DURING THE PERIOD.
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE CENTRAL
SECTIONS EARLY THIS MORNING. FOR TODAY...EXPECT MOISTURE RICH DEW
POINT AXIS ACROSS THE SOUTHERN SECTIONS TO LIFT NORTHWARD ACROSS THE
AREA THROUGHOUT THE DAY. AS DAY TIME HEATING PROGRESSES...
THUNDERSTORMS ARE EXPECTED TO DEVELOP. WILL FORECAST A CHANCE OF
SHOWERS AND THUNDERSTORMS FOR MUCH OF THE AREA AND MAINLY FOR THIS
AFTERNOON AND SOME OF THESE STORMS COULD BE STRONG TO SEVERE. THE
STORM PREDICTION CENTER DAY 1 OUTLOOK HAS THE ENTIRE AREA OUTLOOKED
FOR A MODERATE RISK OF SEVERE STORMS...BUT THIS IS MORE IN RESPONSE
TO COLD FRONT APPROACHING FROM THE WEST LATER TONIGHT. HIGHS IN THE
MIDDLE TO UPPER 80S.
FOR TONIGHT...WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE. EXPECT A
SQUALL LINE TO DEVELOP TO OUR WEST AND MOVE INTO THE WESTERN
SECTIONS OF THE AREA PRIOR TO MIDNIGHT AND IN ADVANCE OF THE ACTUAL
COLD FRONT. SOME DISCRETE SUPERCELLS COULD DEVELOP AHEAD OF THE
SQUALL LINE. AIR MASS ACROSS THE AREA TONIGHT WILL BE PRIMED FOR
SEVERE WEATHER WITH LIFTED INDICES FORECAST TO BE MINUS -4 TO MINUS
6...CAPES 2500 TO 3000...TOTAL TOTALS IN EXCESS OF 53...INCREASING
LOW LEVEL AND UPPER LEVEL JET AND INCREASING SHEAR PROFILES.
DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE. SOME
MENTION IN THE DISCUSSIONS OF A POSSIBLE DERECHO EVENT WHERE BROAD
RAPIDLY MOVING THUNDERSTORM COMPLEX PRODUCES WIDESPREAD WIND DAMAGE.
EXPECT THE ACTUAL COLD FRONT TO MOVE INTO THE WESTERN SECTIONS
BETWEEN 3 AM AND 6 AM SUNDAY MORNING AND QUICKLY SHIFT EASTWARD.
WILL FORECAST NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS
TONIGHT AND MENTION SEVERE WORDING. LOWS TONIGHT MIDDLE TO UPPER
60S.
SUNDAY...STILL A THREAT OF SEVERE WEATHER AREA-WIDE BUT THIS WILL BE
FOR MAINLY THE MORNING HOURS AS COLD FRONT RAPIDLY SHIFTS EASTWARD
ACROSS THE AREA. STORM PREDICTION CENTER CONTINUES WITH A MODERATE
RISK FOR THE EASTERN SECTIONS WITH A SLIGHT RISK ACROSS MUCH OF THE
REMAINDER OF THE AREA...WITH THE PRIMARY THREAT DAMAGING WINDS AND
LARGE HAIL. WILL TAPER POPS FROM LIKELY IN THE EAST TO CHANCE POPS
WEST. DRIER AIR WILL OVERSPREAD THE AREA FROM THE NORTHWEST DURING
THE AFTERNOON HOURS. COOLER READINGS EXPECTED WITH HIGHS IN THE 70S
ACROSS THE NORTH TO LOWER 80S SOUTH.
KSL
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY.
CLEARING SKIES ARE EXPECTED SUNDAY NIGHT AS THE FRONT AND UPPER
CLOSED LOW SHIFT EASTWARD...WITH NORTHERLY FLOW ADVECTING IN COOLER
TEMPERATURES. KEPT LOWS MONDAY MORNING AROUND 50...A FEW DEGREES
ABOVE GUIDANCE.
SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING WILL BUILD INTO THE
SOUTHEAST FOR THE BEGINNING OF THE WORK WEEK. NORTHERLY FLOW WILL
KEEP TEMPERATURES BELOW NORMAL ON MONDAY...WITH HIGHS IN THE LOW 70S
ACROSS THE NORTH TO AROUND 80 IN THE SOUTH. AS THE HIGH SHIFTS
EASTWARD TUESDAY...SOUTHERLY FLOW AND INCREASED MOISTURE RETURN
AHEAD OF THE NEXT STORM SYSTEM.
SH/TS CHANCES BEGIN TO INCREASE WEDNESDAY AS SHORT WAVE IMPULSES
ROTATE AROUND THE EXITING RIDGE. GFS HINTS AT A WARM FRONT LIFTING
NORTHWARD ON WEDNESDAY...LEAVING THE FORECAST AREA IN A REGION OF
DECENT INSTABILITY PRIOR TO COLD FRONTAL PASSAGE SOMETIME LATE
THURSDAY. KEPT CHANCE POPS IN THE GRIDS FOR ALL PERIODS AFFECTED.
TEMPERATURES WEDNESDAY AND THURSDAY WILL LIKELY BE AFFECTED BY
AMOUNT OF PRECIP THAT DEVELOPS...BUT GENERALLY WILL BE IN THE UPPER
70S TO LOW 80S...WITH LOWS IN THE LOW 60S.
UPPER LEVEL TROUGH DOESNT LOOK TO SHIFT EAST OF THE AREA UNTIL AFTER
THE FORECAST PERIOD. THIS WILL KEEP TEMPERATURES IN THE MID 70S TO
LOW 80S ON FRIDAY.
14
&&
.AVIATION...12Z TAF DISCUSSION.
TIL 14Z WIDESPREAD CEILINGS 1000 TO 2000 FEET AND VSBYS 1 TO 3
MILES. FROM 14Z UNTIL 00Z CEILINGS AROUND 5000 FEET WITH ISOLATED
THUNDERSTORMS DEVELOPING AFTER 18Z. FROM 00Z UNTIL 12Z...STRONG
COLD FRONT WILL APPROACH FROM THE WEST. EXPECT NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY AFTER
06Z. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
POSSIBLE. CONDITIONS BECOMING IFR.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
KSL
Hazardous weather outlook, May 10, 3:50 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 AM CDT SAT MAY 10 2008
ALZ011>015-017>050-110950-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
450 AM CDT SAT MAY 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA...INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. THE MAIN THREAT WILL COME MAINLY AFTER 8 PM THIS
EVENING IN RESPONSE TO AN APPROACHING COLD FRONT. IT SHOULD BE
NOTED THAT A VERY MOIST AND UNSTABLE AIR MASS EXISTS ACROSS THE AREA
AND ANY ISOLATED TO SCATTERED THUNDERSTORMS THAT DEVELOP DURING
THE HEATING OF THE DAY...HAVE THE POTENTIAL TO BE STRONG TO SEVERE.
HOWEVER...THE MORE ORGANIZED WIDESPREAD CONVECTION AND POSSIBLE
SEVERE WEATHER WILL OCCUR LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS...
LARGE HAIL...AND ISOLATED TORNADOES...ACROSS ALL OF CENTRAL ALABAMA
THROUGH NOON ON SUNDAY AS A COLD FRONT MOVES ACROSS THE AREA. THE
GREATEST THREAT AREA WILL BE EAST OF THE INTERSTATE 65 CORRIDOR.
THIS SEVERE THREAT WILL END FROM WEST TO EAST AS THE FRONT MOVES
THROUGH.
FINALLY...THERE IS A RISK OF STRONG THUNDERSTORMS ACROSS ALL
OF CENTRAL ALABAMA ON WEDNESDAY AND THURSDAY. FORECAST CONFIDENCE
ASSOCIATED WITH THIS SYSTEM IS RATHER LOW AT THIS POINT. IF
CONFIDENCE LATER INCREASES...THEN A SEVERE WEATHER THREAT MAY NEED
TO BE INTRODUCED IN LATER OUTLOOKS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
REQUIRED TODAY...AND WILL BE REQUIRED TONIGHT AND EARLY
SUNDAY.
KSL
In the hours before
Local storm report, May 10, 8:31 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
931 AM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TORNADO 3 SSE GLEN ALLEN 33.84N 87.72W
05/08/2008 F1 FAYETTE AL NWS STORM SURVEY
TORNADO TOUCHED DOWN ON BEREA ROAD IN NORTHEAST FAYETTE
COUNTY AND CONTINUED ALONG COUNTY ROAD 24 UNTIL MOVING
INTO WALKER COUNTY. NUMEROUS TREES WERE BLOWN DOWN OR
SNAPPED. ONE HOUSE RECEIVED SIGNIFICANT STRUCTURAL DAMAGE
WHEN THE ENTIRE ROOF SHIFTED. THE TORNADO WAS RATED AN
EF-1 WITH PEAK WINDS OF 100 MPH AND A MAXIMUM WIDTH OF
100 YARDS.
&&
MROSELocal storm report, May 10, 8:46 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
946 AM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TORNADO 5 WSW KANSAS 33.87N 87.63W
05/08/2008 F1 FAYETTE AL NWS STORM SURVEY
A TORNADO CROSSED THE FAYETTE AND WALKER COUNTY LINE NEAR
THE INTERSECTION OF COUNTY ROAD 24 AND HIGHWAY 13. THE
TORNADO CONTINUED NORTHEAST ACROSS WALKER COUNTY AND HIT
THE TOWN OF KANSAS BEFORE LIFTING. MOST OF THE DAMAGE WAS
IN THE TOWN OF KANSAS. SEVERAL LARGE TREES WERE UPROOTED.
THE TREES WERE OVER 100 YEARS OLD WITH THE LARGEST TRUNK
4 FEET IN DIAMETER. THE TORNADO WAS RATED AN EF-1 WITH
PEAK WINDS OF 100 MPH AND MAXIMUM WIDTH OF 50 YARDS.
&&
MROSELocal storm report, May 10, 8:49 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
949 AM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND DMG HAMILTON 34.14N 87.98W
05/08/2008 MARION AL EMERGENCY MNGR
METAL SIDING WAS PULLED OFF A BUILDING DOWNTOWN.
1250 PM TSTM WND DMG 1 N VERNON 33.77N 88.11W
05/08/2008 LAMAR AL EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ALONG HWY 17.
0105 PM TORNADO 3 SSE GLEN ALLEN 33.84N 87.72W
05/08/2008 F1 FAYETTE AL NWS STORM SURVEY
TORNADO TOUCHED DOWN ON BEREA ROAD IN NORTHEAST FAYETTE
COUNTY AND CONTINUED ALONG COUNTY ROAD 24 UNTIL MOVING
INTO WALKER COUNTY. NUMEROUS TREES WERE BLOWN DOWN OR
SNAPPED. ONE HOUSE RECEIVED SIGNIFICANT STRUCTURAL DAMAGE
WHEN THE ENTIRE ROOF SHIFTED. THE TORNADO WAS RATED AN
EF-1 WITH PEAK WINDS OF 100 MPH AND A MAXIMUM WIDTH OF
100 YARDS.
0114 PM TORNADO 4 WSW KANSAS 33.88N 87.62W
05/08/2008 F1 WALKER AL NWS STORM SURVEY
A TORNADO CROSSED THE FAYETTE AND WALKER COUNTY LINE NEAR
THE INTERSECTION OF COUNTY ROAD 24 AND HIGHWAY 13. THE
TORNADO CONTINUED NORTHEAST ACROSS WALKER COUNTY AND HIT
THE TOWN OF KANSAS BEFORE LIFTING. MOST OF THE DAMAGE WAS
IN THE TOWN OF KANSAS. SEVERAL LARGE TREES WERE UPROOTED.
THE TREES WERE OVER 100 YEARS OLD WITH THE LARGEST TRUNK
4 FEET IN DIAMETER. THE TORNADO WAS RATED AN EF-1 WITH
PEAK WINDS OF 100 MPH AND MAXIMUM WIDTH OF 50 YARDS.
0120 PM TSTM WND DMG KENNEDY 33.58N 87.99W
05/08/2008 LAMAR AL EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN NEAR HWY 17 AND 96.
0159 PM TSTM WND DMG 5 ESE NEW LEXINGTON 33.53N 87.58W
05/08/2008 TUSCALOOSA AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON HWY 43.
0202 PM TORNADO 2 SSE LAKE SHORE 33.97N 87.18W
05/08/2008 WALKER AL NWS STORM SURVEY
THE TORNADO TOUCHED DOWN JUST SOUTHEAST OF THE MARYLEE
COMMUNITY, IN EXTREME NORTHEAST WALKER COUNTY. FROM THERE
IT MOVED EASTWARD, ACROSS SMITH LAKE, AND CONTINUED INTO
CULLMAN COUNTY. IN WALKER COUNTY, THIS TORNADO DAMAGED AT
LEAST 5 CHICKEN HOUSES, BLEW DOWN HUNDREDS OF TREES, AND
SIGNIFICANTLY DAMAGED AT LEAST 5 BOAT HOUSES ON SMITH
LAKE. DAMAGE RATING IN WALKER COUNTY WAS EF-1, WITH PEAK
WINDS AROUND 105 MPH.
0205 PM TSTM WND DMG 5 N SMITH DAM 34.01N 87.11W
05/08/2008 WINSTON AL EMERGENCY MNGR
POSSIBLE TORNADO...MULTIPLE TREES DOWN.
0217 PM TSTM WND DMG 4 NE CORDOVA 33.80N 87.14W
05/08/2008 WALKER AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON MT. VIEW RD.
0217 PM TSTM WND DMG 3 NNW DORA 33.77N 87.10W
05/08/2008 WALKER AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON DARTY HOLLOW RD.
0227 PM TSTM WND DMG 2 SW WHITSON 33.55N 87.43W
05/08/2008 TUSCALOOSA AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON HWY 69.
0227 PM HAIL BRENT 32.94N 87.16W
05/08/2008 M0.88 INCH BIBB AL EMERGENCY MNGR
0230 PM NON-TSTM WND DMG SELMA 32.42N 87.03W
05/08/2008 DALLAS AL EMERGENCY MNGR
A LIMB FELL ON A POWERLINE ON TREMONT ST.
0305 PM TSTM WND DMG SHORT CREEK 33.55N 87.10W
05/08/2008 JEFFERSON AL EMERGENCY MNGR
MULTIPLE TREES DOWN AT THE INTERSECTION OF HWY 269 AND
SHORT CREEK RD.
0322 PM TSTM WND DMG 2 N ALTOONA 34.06N 86.33W
05/08/2008 ETOWAH AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON HWY 39.
0330 PM FLOOD 3 W BIRMINGHAM 33.53N 86.85W
05/08/2008 JEFFERSON AL AMATEUR RADIO
2 TO 4 INCHES OF WATER OVER HWY 269 IN BIRMINGPORT.
0331 PM TSTM WND DMG 8 E NORTHPORT 33.24N 87.45W
05/08/2008 TUSCALOOSA AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON HOLT LOCK AND DAM RD.
0335 PM HAIL 2 E BIRMINGHAM 33.53N 86.76W
05/08/2008 E0.75 INCH JEFFERSON AL AMATEUR RADIO
HAIL FELL NEAR EASTWOOD FESTIVAL CENTER.
0346 PM FLOOD PALMERDALE 33.74N 86.65W
05/08/2008 JEFFERSON AL AMATEUR RADIO
3 TO 6 INCHES OF WATER OVER HWY 75.
0351 PM FLOOD BIRMINGHAM 33.53N 86.80W
05/08/2008 JEFFERSON AL EMERGENCY MNGR
STREET FLOODING IN THE ROBUCK AREA ALONG 1ST AVE N. AND
AROUND THE 800 BLOCK OF 31 ST AVE N.
0400 PM TSTM WND DMG HOOVER 33.38N 86.82W
05/08/2008 JEFFERSON AL BROADCAST MEDIA
SEVERAL TREES DOWN IN THE HOOVER AREA.
0413 PM HAIL BRENT 32.94N 87.16W
05/08/2008 M1.00 INCH BIBB AL EMERGENCY MNGR
0430 PM TSTM WND DMG BRENT 32.94N 87.16W
05/08/2008 BIBB AL EMERGENCY MNGR
POWER LINES AND MULITPLE TREES DOWNED.
0441 PM HAIL TRUSSVILLE 33.64N 86.59W
05/08/2008 M0.25 INCH JEFFERSON AL AMATEUR RADIO
PEA SIZE HAIL REPORTED AT ALTON ROAD IN TRUSSVILLE.
0710 PM TSTM WND DMG 1 N ECLECTIC 32.65N 86.03W
05/08/2008 ELMORE AL EMERGENCY MNGR
POWER LINES DOWN AND ONE TREE DOWN NEAR LAKE MARTIN ON
PROSPECT ROAD.
0735 PM TSTM WND DMG 3 SE MONTGOMERY 32.33N 86.24W
05/08/2008 MONTGOMERY AL NWS STORM SURVEY
A ROUGHLY 7 MILE LONG AND AS MUCH AS 3 MILE WIDE SWATH OF
DAMAGE WAS FOUND IN THE SOUTHEASTERN SECTION OF THE CITY
OF MONTGOMERY. THE CENTER LINE OF THE DAMAGE BEGAN NEAR
HUNTINGTON COLLEGE, BETWEEN I-85 AND US-80, AND MOVED
SOUTHEASTWARD FROM THERE TO JUST BEYOND THE INTERSECTION
OF AL-271 AND US-231. THE MOST INTENSE DAMAGE WAS FOUND
NEAR THE INTERSECTION OF US-80 AND US-231. WINDS IN THIS
AREA WERE ESTIMATED AROUND 100 MPH.
&&
MROSEEvent by event
13 thunderstorm wind, 6 hail, 5 tornado. Local standard time, as filed.
Thunderstorm Wind, Winston
- When
- May 10, 11:00 AM CST
- Where
- Winston County, 2.22 mi SSE of Delmar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.143, -87.580
Several trees and power lines were blown down on CR-17, northwest of Natural Bridge.
Tornado, Marion
- When
- May 10, 10:18 PM CST to 10:53 PM CST
- Where
- Marion County, 2.89 mi SW of Shottsville to 3.49 mi WNW of Thorn Hill
- Rating
- EF1
- Path length
- 25.46 mi
- Path width
- 400 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.240, -88.165
The tornado spun up very quickly about 2.5 miles southwest of the Shottsville Community along County Road 13, between Reedy Branch Road and CR-154. The tornado then tracked just south of due east for almost the entire length of Marion County, with a slight left turn noted near the middle of the path. The tornado crossed CR-11, SR-19, SR-187, US-43, and SR-253, before lifting along CR-34. The tornado remained mostly in a heavily forested area, and thousands of trees were either snapped off or uprooted. Several mobile homes and one carport sustained varying degrees of damage along the path.
Hail, Marion
- When
- May 10, 10:40 PM CST
- Where
- Marion County, 1 mi NNW of Hamilton
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.143, -87.989
Hail, Marion
- When
- May 10, 10:49 PM CST
- Where
- Marion County, 0.73 mi NW of Hackleburg
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.278, -87.829
Thunderstorm Wind, Marion
- When
- May 10, 10:58 PM CST
- Where
- Marion County, 1.47 mi W of Bear Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 34.267, -87.725
A storm spotter estimated 60 mph winds near Bear Creek.
Thunderstorm Wind, Winston
- When
- May 10, 11:15 PM CST to 11:16 PM CST
- Where
- Winston County, 0.62 mi W of Double Spgs to 0.17 mi SW of Double Spgs
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.151, -87.411
An area of straight line winds caused a swath of damage about a half mile long and a quarter of a mile wide, near Double Springs. The damage was centered at the Double Springs Elementary School, where numerous trees were blown down and the roof of the school sustained minor damage. Several nearby homes also sustained roof damage both directly from the wind and from fallen trees. Additional sporadic wind damage occurred elsewhere in Winston County.
Tornado, Walker
- When
- May 10, 11:27 PM CST to 11:39 PM CST
- Where
- Walker County, 2.07 mi NE of Marigold to 5.73 mi N of Sipsey
- Rating
- EF1
- Path length
- 9.29 mi
- Path width
- 400 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.943, -87.247
The tornado touched down near the intersection of Birdfarm Road and Snow Lake Road, and then moved southeast, crossing SR-257 and SR-69, before lifting near the Cullman County line. The tornado affected areas near the Sunlight Community, the Burrows Crossroads Community, and the Powellville Community. Numerous trees were either snapped off or uprooted along the path. Several structures suffered varying degrees of damage.
Thunderstorm Wind, Walker
- When
- May 10, 11:31 PM CST
- Where
- Walker County, 5.29 mi NW of Marigold
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 33.983, -87.322
At least one tree was blown down, and power outages were reported, on Bennett Road, between Jasper and Double Springs.
Thunderstorm Wind, Walker
- When
- May 10, 11:35 PM CST
- Where
- Walker County, 5.05 mi ESE of Jasper Walker Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.854, -87.184
Several trees were blown down, and power outages were reported, in the Boldo Community.
Tornado, Walker
- When
- May 10, 11:37 PM CST to 11:41 PM CST
- Where
- Walker County, 3.87 mi N of Dilworth to 5.04 mi NNE of Dilworth
- Rating
- EF0
- Path length
- 2.53 mi
- Path width
- 75 yd
- Continued into
- Cullman, Al (HUN)
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.875, -87.063
The tornado touched down east of CR-77 near the intersection of Gravlee Junction Road and CR-15. The tornado then tracked northeast and entered Cullman County near the intersection of CR-17 and CR-19. The tornado appeared to have caused only minor tree damage in Walker County.
Thunderstorm Wind, Lamar
- When
- May 10, 11:50 PM CST
- Where
- Lamar County, 0.24 mi WNW of Crews
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.901, -88.134
Numerous trees were blown down.
Thunderstorm Wind, Blount
- When
- May 11, 12:00 AM CST
- Where
- Blount County, 0.66 mi SW of Hayden
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.873, -86.777
Downed trees blocked both lanes of traffic on AL-160, southwest of Hayden.
Thunderstorm Wind, Shelby
- When
- May 11, 1:10 AM CST
- Where
- Shelby County, 3.89 mi NNE of Quito
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.430, -86.719
Several trees and a power line were blown down.
Thunderstorm Wind, St. Clair
- When
- May 11, 1:16 AM CST
- Where
- St. Clair County, 0.61 mi NNE of Eden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.588, -86.316
Several trees were blown down on US-78, near WHFK Radio Station in Pell City.
Tornado, Cleburne
- When
- May 11, 1:36 AM CST to 1:40 AM CST
- Where
- Cleburne County, 3.36 mi W of Heflin to 1.05 mi SSE of Heflin
- Rating
- EF1
- Path length
- 3.78 mi
- Path width
- 1,000 yd
- Property damage
- $1.8 million
- Reported by
- NWS Storm Survey
- Coordinates
- 33.644, -85.638
The tornado touched down along the Talladega Scenic Drive just south of US Highway 78. It then moved along a slightly curved path until it crossed CR-79, and then tracked almost due east as it produced its most concentrated damage near SR-9. The tornado lifted near the end of Brockford Road in the vicinity of Shadow Lane, on the east side of the city of Heflin. Hundreds of trees were either snapped off or uprooted along the path. Eight homes were destroyed, and more than 40 others received significant damage.
Thunderstorm Wind, Talladega
- When
- May 11, 1:38 AM CST
- Where
- Talladega County, 1.27 mi NE of Shocco Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Airplane Pilot
- Coordinates
- 33.465, -86.117
Power lines were blown down on AL-77, north of Talladega.
Tornado, Cleburne
- When
- May 11, 1:47 AM CST to 1:50 AM CST
- Where
- Cleburne County, 3.85 mi SSE of Edwardsville to 2.61 mi W of Abernathy
- Rating
- EF1
- Path length
- 2.29 mi
- Path width
- 150 yd
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 33.646, -85.504
The tornado touched down near Exit 205 along Interstate 20, or 5 miles east of Heflin, and traveled eastward. The tornado affected areas generally along CR-114 east of SR-46. The tornado lifted just west of the intersection of CR-114 and CR-62. Several homes were badly damaged and at least two had significant portions of their roofs blown off. Numerous trees were blown down or were snapped off along the path.
Hail, Shelby
- When
- May 11, 1:59 AM CST
- Where
- Shelby County, 0.65 mi NNE of Alabaster
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.239, -86.817
Hail, Randolph
- When
- May 11, 2:05 AM CST
- Where
- Randolph County, 3.28 mi N of Rice Mill
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.427, -85.495
Hail, Shelby
- When
- May 11, 2:10 AM CST
- Where
- Shelby County, 0.58 mi W of Argyle
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.330, -86.640
Hail, Chambers
- When
- May 11, 2:25 AM CST
- Where
- Chambers County, 0.25 mi SSW of Langdale
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.817, -85.171
Thunderstorm Wind, Calhoun
- When
- May 11, 12:35 PM CST
- Where
- Calhoun County, 0.27 mi E of De Armanville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.631, -85.745
Trees and power lines were blown down on Dearmanville Road.
Thunderstorm Wind, St. Clair
- When
- May 11, 12:40 PM CST
- Where
- St. Clair County, 0.85 mi SSE of Whitney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.858, -86.296
Several trees were blown down on I-59 southbound, between mile markers 165 and 166.
Thunderstorm Wind, St. Clair
- When
- May 11, 12:40 PM CST
- Where
- St. Clair County, 0.16 mi W of Ashville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.830, -86.253
Several trees were blown down on Greensport Road in Ashville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 10, 200816 deaths · 210 injured · $46 million · EF4 · 42 events
- Tornadoes and Hail in Oklahoma, May 10, 20086 deaths · 154 injured · $17 million · EF4 · 45 events
- Tornadoes and Hail in Georgia, May 10 to 12, 20084 deaths · 15 injured · $70 million · EF3 · 72 events
- Tornadoes and Hail in Georgia, May 10 to 11, 200813 injured · $15 million · EF4 · 20 events
- Tornadoes and Hail in Arkansas, May 10, 20089 injured · $75 million · EF3 · 43 events
- Tornadoes and Flash Flooding in Mississippi, May 10 to 11, 20084 injured · $610,000 · EF1 · 56 events
- Tornadoes and Hail in Alabama, May 10, 2008$322,000 · EF2 · 16 events
- Tornado and Hail in Oklahoma, May 10, 2008$75,000 · EF2 · 4 events
- Tornado and Flash Flooding in Arkansas, May 10, 2008$630,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$321,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$330,000 · EF1 · 20 events
- Hail and Damaging Winds in Texas, May 10, 2008$175,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108658, 98750, 108613, 108614, 108615, 108619, 98758, 108625, 108628, 98760, 108626, 108631, 108633, 108653, 98754, 108636, 98755, 108660, 108664, 108665, 108667, 108669, 108647, 108650.